How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Rosie_MRCVS Your Own Question
Rosie_MRCVS
Rosie_MRCVS, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 1065
Experience:  BVetMed MRCVS, Qualified veterinarian of ten years in small animal practice in England
40862463
Type Your Dog Veterinary Question Here...
Rosie_MRCVS is online now
A new question is answered every 9 seconds

My 35 lbs Australian Shepard ate one advil should I be wo

Customer Question

My 35 lbs Australian Shepard ate one advil should I be worried?
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Rosie_MRCVS replied 1 year ago.
Hi I'm Rosie one of the vets and I'd like to try and help you. What size (in mg) advil did she eat? Thank you.
Customer: replied 1 year ago.
0ne 200mg tablet I had him vomit within half an hour he had full stomach from breakfast
Expert:  Rosie_MRCVS replied 1 year ago.
Thank you for the extra information there - that really helps. Whilst the 200mg is an overdose for a dog of his size, as you made him vomit within half an hour the tablet should be out of his system before he could absorb any of it. If you can get any it would be worthwhile getting some liquid charcoal on board - it should be available over the counter at pharmacies and vets (if any are open). This basically acts as an absorbant - if there was any advil left in his system after you made him vomit it will stick to the liquid charcoal and not be absorbed into him, if that makes sense. For a dog of that size you would need to get about 25lms of liquid charcoal into him, and I would definitely do it outside as it can be extremely messy! It will also turn his faeces black, so don't worry when this happens. I would also get some zantac on board - again this is available over the counter as a human medication. This is because sometimes advil can cause stomach ulcers and this is an added layer of protection. Like I said, I don't think you need to worry as you were prompt in making him sick, but if I saw him in clinic this is what I would prescribe as a safety net. For a dog his size you would need to give him one 75mg tablet twice daily (about twelve hours apart) for the next ten days. I would couple this with feeding some bland food for the next three days. I really don't think you need to worry, but I think the medications described above would be a good idea. I hope I've helped - if you have any questions from this then just get back to me. Otherwise, if you have found this useful, please leave a positive rating so that i may be compensated for my time. Thank you, ***** ***** luck, Rosie.
Expert:  Rosie_MRCVS replied 1 year ago.
Hi Erik,

I'm just following up on our conversation about Lucky. How is everything going?

Rosie_MRCVS